MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus medical systems corp.(omsc) reviewed a literature titled, "utility of prophylactic clipping after colorectal cold snare polypectomy in patients on oral antithrombotic agents." literature summary background and aims: there is no consensus on the effectiveness of prophylactic clipping after colonic cold snare polypectomy (csp).This study aimed to evaluate the utility of prophylactic clipping in preventing delayed bleeding (db) after colorectal csp in patients on antithrombotic agents.Methods: we retrospectively recruited consecutive patients on antithrombotic agents who underwent colorectal csp in (b)(6) hospital.The db rate was compared between patients with and without prophylactic clipping.Results: the study included 133 patients (422 polyps) requiring prophylactic clipping and 85 patients (282 polyps) not requiring prophylactic clipping.There were no significant differences in db and hematochezia rates between the groups.By weighted logistic regression analysis, the odds ratio of hematochezia was 0.557 (95% confidence interval, 0.225-1.378; p =.205) in patients without clipping compared to those with clipping.The rates of hematochezia and db were 4% (5 of 133) and 2% (2 of 133) in the clipping group and 5% (4 of 85) and 0% (0 of 85) in the non-clipping group (p z.741 and p z.522, respectively).None of the patients who had hematochezia fell into the condition of hospitalization, emergency department visit, transfusion, or radiologic/endoscopic intervention.In the present cohort, 2 patients experienced db after prophylactic clipping.Case 1 involved a 79-year-old male patient who underwent resection of a 2-mm low-grade adenoma in the cecum while on a direct-acting oral anticoagulant.Delayed bleeding was observed 3 days after csp.The exposed vessel was observed in the post-csp ulcer.Case 2 involved a 74-year-old male patient who underwent resection of a 4-mm low-grade adenoma in the cecum while on warfarin.Delayed bleeding was observed 1 day after csp.Active bleeding was observed in the post-csp ulcer.In both cases, bleeding was successfully stopped with additional clipping.Conclusions: prophylactic clipping may not be necessary to prevent db after colorectal csp in patients on antithrombotic agents.This report is for the 74-year-old patient with delayed bleeding 1 day after csp and underwent additional clipping.This event includes 4 reports.This report is 3 of 4.
 
Additional Manufacturer Narrative
E1 - initial reporter establishment name: (b)(6).Since the literature described a "snare master plus", olympus selected "sd-400u-10" as the representative product.The device has not been returned to olympus for evaluation.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key25445115
Report Number9614641-2026-00601
Device Sequence Number14912937
Product Code FDI
UDI-Device Identifier04953170396694
UDI-Public04953170396694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2026
Initial Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EZ CLIP BY OLYMPUS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale